MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON FLEX ENDOPATH; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON FLEX ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number EC60A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the stapler misfired.Changed to a new one to complete the procedure.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 8/10/2026 d4: batch #609d78.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the firing sequence started but not completed? if yes: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line? was there any difficulty opening the device jaws? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec60a device was returned with the jaws and closure trigger in the closed position.Also, the knife was noted partially advanced, the red manual knife reverse button was activated and the knife returned to the home position as expected and one gst60b reload loaded in the device.The reload was received partially fired 1/2.The returned device and a reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples met the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that when using the reverse button ensure that the knife is fully back on its home position, if the knife remains advanced the device jaws would not open.The partially fired is consistent with an incomplete or interrupted cycle.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 609d78, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON FLEX ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50195193
Report Number3005075853-2026-06450
Device Sequence Number20363967
Product Code GDW
UDI-Device Identifier10705036001706
UDI-Public(01)10705036001706(17)280531(10)633D08
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC60A
Device Lot Number633D08
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/30/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown